Hail, San Miguel
- When
- June 2, 2:45 PM MST to 2:55 PM MST
- Where
- San Miguel County, 15.29 mi NE of Bell Ranch
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.680, -103.900
Half dollar size hail from 345 pm to 355 pm.
A weak surface frontal boundary combined with a weak upper level disturbance moving southeast across the Northeast Plains provided enough lift for isolated thunderstorms to develop Wednesday afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A weak surface frontal boundary combined with a weak upper level disturbance moving southeast across the Northeast Plains provided enough lift for isolated thunderstorms to develop Wednesday afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 2, 1:55 PM MST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT WED JUN 2 2010 .DISCUSSION... THE WEAK TROUGH ALOFT THAT MOVED THROUGH CENTRAL COLORADO EARLIER TODAY IS EMERGING FROM THE FRONT RANGE ONTO THE HIGH PLAINS THIS AFTERNOON AND EVENING. AT THE SURFACE A BACK DOOR COLD FRONT HAS PUSHED THROUGH NORTHEAST NEW MEXICO INTO EAST CENTRAL NEW MEXICO NEAR CLOVIS. THIS FRONT IS EXPECTED TO BECOME QUASI-STATIONARY THIS AFTERNOON AND EVENING IS THIS AREA. THIS FRONTAL BOUNDARY COMBINED WITH SUPPORT FROM THE AFOREMENTIONED WEAK UPPER TROUGH AND AVAILABLE BOUNDARY LAYER MOISTURE WILL ACT TO INITIATE MODERATE TO STRONG AND POTENTIALLY SEVERE CONVECTION LATER THIS AFTERNOON AND EVENING ACROSS UNION...HARDING...EASTERN SAN MIGUEL...QUAY...AND CURRY COUNTIES. ELSEWHERE ACROSS THE CWA THE AIR MASS IS DRY...EXCEPT FOR EXTREME SOUTHEAST SECTIONS AND ACROSS THE EAST SLOPES OF THE NORTHERN SANGRES. AN ISOLATED AFTERNOON OR EVENING SHOWER OR THUNDERSTORMS IS POSSIBLE IN THESE AREAS. TOMORROW THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK TEMPERATURES WILL CLIMB TO 10 TO 19 DEGREES ABOVE CLIMATE NORMALS ACROSS THE CWA AS AN UPPER LEVEL HIGH PRESSURE RIDGE MOVES IN FROM THE WEST AND STRENGTHENS OVER NEW MEXICO. BY SUNDAY THROUGH MONDAY THE 500 MB RIDGE STRENGTHENS TO 597 DM CENTER OVER CENTRAL NEW MEXICO. THE HOTTEST TEMPERATURES SHOULD BE ON SUNDAY AND MONDAY. CURRENT 12Z MOS GUIDANCE FOR ABQ PREDICTS 99 DEGREES FOR SATURDAY 101 DEGREES FOR SUNDAY AND 99 DEGREES FOR MONDAY. SIMILAR TEMPERATURE TRENDS ARE EXPECT ELSEWHERE ACROSS THE CWA. THE UPPER HIGH WEAKENS A BIT OVER NEW MEXICO ON TUESDAY AS THE CENTER RETREATS WEST INTO ARIZONA. THIS WILL ALLOW A MORE ROBUST BACK DOOR SURFACE FRONT TO PUSH FROM THE EAST TO THE WEST ACROSS THE CWA ADVECTING MOISTURE WEST THROUGH THE EASTERN PLAINS AND INTO THE CENTRAL MOUNTAIN CHAIN. THIS SHOULD BRING AN END TO THE ABOVE NORMAL TEMPERATURES AND RETURN TEMPERATURES TO NEAR CLIMATE NORMALS. THIS SHOULD ALSO INCREASE THE CHANCE FOR SHOWERS AND THUNDERSTORMS THEREBY INCREASING THE RISK FOR LIGHTNING SPARKED FIRES. BENNETT && .AVIATION... VFR CONDITIONS FOR MOST OF THE AREA THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL AFFECT THE NORTHEAST AND EAST CENTRAL PLAINS THROUGH THE REMAINDER OF THE DAY. REDUCED CIGS AND GUSTY WINDS WILL BE ASSOCIATED WITH THE HEAVIER STORMS ACROSS THE FAR NORTHEAST. A MINOR MOISTURE SURGE WILL EDGE BACK INTO THE FAR EAST OVERNIGHT. PERHAPS SOME LOW CLOUD DVLP. HAVE THIS INDICATED AS A SCATTERED DECK AT TCC LATE TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... A WEAK UPPER LEVEL DISTURBANCE IS CURRENTLY CROSSING THE NORTHEAST HALF OF THE STATE. A FEW CUMULUS ARE DEVELOPING BEHIND IT OVER THE NORTH CENTRAL MOUNTAINS BUT NOT EXPECTING MUCH MORE THAN A FEW VIRGA SHOWERS BEHIND IT. AHEAD OF THE WAVE...A FEW STORMS HAVE DEVELOPED WITH A MIXTURE OF WET AND DRY PRECIPITATION. THE OVERALL WEATHER PATTERN LOOKS SOLID AND CONFIDENCE IS VERY HIGH FOR AN EXTENDED CRITICAL FIRE WEATHER GROWING PATTERN THROUGH AT LEAST EARLY NEXT WEEK. THIS ENTAILS WELL ABOVE NORMAL TEMPERATURES...UNSTABLE ATMOSPHERE...HIGH HAINES INDEX AND VERY LOW DAY AND NIGHTTIME HUMIDITY. THIS WILL AFFECT A GOOD CHUNK OF THE FORECAST AREA. MINOR...GENERALLY SHALLOW MOISTURE SURGES WILL PERIODICALLY AFFECT THE EASTERN PLAINS OVER THE NEXT 5 TO 7 DAYS. WINDS WILL GENERALLY BE TERRAIN DRIVEN IN THE MOUNTAINS WITH AN OVERALL LIGHT TO MODERATE FREE AIR WIND EACH DAY LEAVING SOME BREEZES AT THE HIGHER RIDGETOPS. THE MEAN FLOW ALOFT WILL BE A WESTERLY DIRECTION...WITH SOME DAYS NORTHWEST AND SOME DAYS SOUTHWEST AS A FLAT UPPER RIDGE BUILDS OVER THE AREA. THE JET STREAM WILL BE STRETCHED ACROSS THE CENTRAL PORTION OF THE COUNTRY. THE KEY QUESTION WILL BE WHEN THIS PATTERN BREAKS DOWN. THE EXTENDED MODELS VARY A BIT FOR THE LATTER HALF OF NEXT WEEK BUT SOME ADJUSTMENT TO THE JET/UPPER RIDGE PATTERN SHOULD TAKE PLACE SOMETIME DURING THE LATTER HALF OF NEXT WEEK. PERHAPS INCLUDING A MORE SIGNIFICANT MOISTURE PUSH INTO THE EASTERN PLAINS VIA A BACK DOOR FRONT OR A PARTIAL BREAK DOWN FROM THE RIDGE DUE TO A DEEPER TROUGH OFF THE WEST COAST. THE PARTIAL BREAK DOWN COULD SUCK SOME HIGHER BASED MOISTURE FROM MEXICO BEFORE SOME WIND. EITHER WAY...SOMETHING SHOULD HAPPEN THAT CHANGES THE WEATHER UP A LITTLE BIT THE LATTER HALF OF NEXT WEEK. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 90 53 93 / 0 0 0 0 DULCE........................... 36 83 39 88 / 0 0 0 0 CUBA............................ 41 84 43 88 / 0 0 0 0 GALLUP.......................... 41 85 45 87 / 0 0 0 0 EL MORRO........................ 38 82 41 86 / 0 0 0 0 GRANTS.......................... 46 87 49 88 / 0 0 0 0 QUEMADO......................... 48 85 50 89 / 0 0 0 0 GLENWOOD........................ 55 92 57 94 / 0 0 0 0 CHAMA........................... 42 78 44 82 / 0 0 0 0 LOS ALAMOS...................... 61 85 64 87 / 0 0 0 0 PECOS........................... 51 84 54 90 / 0 0 0 0 CERRO/QUESTA.................... 40 82 42 85 / 0 5 0 0 RED RIVER....................... 37 72 39 75 / 0 5 0 0 ANGEL FIRE...................... 39 75 41 78 / 0 5 5 0 TAOS............................ 39 85 41 88 / 0 0 0 0 ESPANOLA........................ 49 91 51 93 / 0 0 0 0 SANTA FE........................ 52 85 55 89 / 0 0 0 0 SANTA FE AIRPORT................ 49 88 52 91 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 61 88 64 92 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 61 90 63 94 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 61 92 63 96 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 59 91 61 94 / 0 0 0 0 LOS LUNAS....................... 60 93 62 96 / 0 0 0 0 RIO RANCHO...................... 59 91 61 94 / 0 0 0 0 SOCORRO......................... 65 94 67 95 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 59 85 61 86 / 0 0 0 0 MORIARTY/ESTANCIA............... 59 88 61 90 / 0 0 0 0 CLINES CORNERS.................. 52 84 54 88 / 0 0 0 0 GRAN QUIVIRA.................... 56 87 58 90 / 0 0 0 0 CARRIZOZO....................... 65 92 67 93 / 0 0 0 0 RUIDOSO......................... 56 84 58 86 / 5 5 0 0 CAPULIN......................... 51 85 52 88 / 10 5 5 5 RATON........................... 53 88 53 92 / 10 5 5 5 LAS VEGAS....................... 49 86 52 90 / 0 5 5 0 CLAYTON......................... 57 89 60 95 / 20 5 5 5 ROY............................. 50 88 52 93 / 5 5 5 5 CONCHAS......................... 55 96 57 100 / 5 5 5 0 SANTA ROSA...................... 59 95 61 98 / 0 5 0 0 TUCUMCARI....................... 61 96 62 103 / 10 5 5 5 CLOVIS.......................... 60 94 61 100 / 10 5 0 5 PORTALES........................ 61 96 62 101 / 10 5 0 5 FORT SUMNER..................... 63 96 65 101 / 5 5 0 5 ROSWELL......................... 61 99 62 103 / 0 5 0 5 PICACHO......................... 61 96 62 97 / 0 5 0 0 ELK............................. 51 90 53 91 / 5 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 01/50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT WED JUN 2 2010 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS UNION...HARDING...QUAY AND CURRY COUNTIES. HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 200 PM AND 1000 PM MDT OVER FAR NORTHEAST AND FAR EAST CENTRAL DUE TO LARGE HAIL AND STRONG WINDS. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT WED JUN 2 2010 NMZ530-531-022200- HARDING COUNTY-UNION COUNTY- 301 PM MDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION AND NORTHERN HARDING COUNTIES THROUGH 400 PM MDT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHICOSA LAKE STATE PARK...OR ABOUT 23 MILES NORTH OF MOSQUERO...MOVING EAST AT 10 TO 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...YATES AND STATE ROAD 120. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3622 10383 3594 10385 3604 10416 3612 10414 TIME...MOT...LOC 2100Z 274DEG 7KT 3608 10408 KJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MDT WED JUN 2 2010 NMZ531-532-022200- EASTERN SAN MIGUEL COUNTY-HARDING COUNTY- 306 PM MDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN MIGUEL AND CENTRAL HARDING COUNTIES THROUGH 400 PM MDT... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MOSQUERO...MOVING EAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 20 MILES SOUTHWEST OF MOSQUERO ALSO MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED INCLUDE...MOSQUERO AND STATE ROAD 419 IN NORTHEAST SAN MIGUEL COUNTY. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3587 10379 3543 10387 3560 10438 3578 10435 TIME...MOT...LOC 2104Z 277DEG 11KT 3574 10402 KJ
The Cannon AFB radar (KFDX), 119 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
1 hail. Local standard time, as filed.
Half dollar size hail from 345 pm to 355 pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223172.